MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number HY9M86R11
Medical Device Problem Codes Obstruction of Flow (2423); Misassembled During Installation (4049)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported that after the initiation of bypass in preparing the antegrade cardioplegia circuit for delivery, the perfusionist was unable de-air the aortic root needle with the aortic root vent.It was observed that the one-way quest valve in the white aortic vent line was in backwards preventing operation of the vent.The perfusionist cut out the valve and switched direction causing a delay in placement of the cross clamp and cardioplegia delivery.There was no patient impact associated with this event.The customer stated that the quest valve in the yellow line was positioned correctly.Medtronic received additional information that the customer continued to use the custom tubing pack to complete the procedure after the direction of the valve was reversed.The perfusionist estimated a 2 minute delay was caused by the need for changeout.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the complaint is confirmed for components with inverted flow.After evaluation this complaint was determined to be a man ufacturing-related issue.The proper use of the fixture was initially documented for the custom tubing pack assembly.The last revision was updated at as part of improvement to the design of the fixture.Therefore, design of the fixture was not considered to be a root cause for the reported complaint.Product event notification and awareness was given to the production personnel about the implications and consequences that reported defect has on the field.The fixture used to complete the assembly according to the specification was appropriately assigned to the station where the assembly was performed.However, the valve was replaced with a different part number and new fixture required was not register.It was concluded that the defect was possibly caused by the non-use of the fixture during the manufacture of the affected pack.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file process failure mode effects and criticality analysis (pfmeca) document indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects because of this incidence.Trends for issues with this device are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15832805
Report Number9612164-2022-04331
Device Sequence Number5126650
Product Code DWE
UDI-Device Identifier00763000580636
UDI-Public00763000580636
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberHY9M86R11
Device Catalogue NumberHY9M86R11
Device Lot Number224838242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/25/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/07/2022
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown